Vol. 13, No. 2, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 7, 1485–1744
Issue 6, 1289–1483
Issue 5, 1089–1288
Issue 4, 891–1088
Issue 3, 613–890
Issue 2, 309–612
Issue 1, 1–308

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
On solvability and ill-posedness of the compressible Euler system subject to stochastic forces

Dominic Breit, Eduard Feireisl and Martina Hofmanová

Vol. 13 (2020), No. 2, 371–402

We consider the barotropic Euler system describing the motion of a compressible inviscid fluid driven by a stochastic forcing. Adapting the method of convex integration we show that the initial value problem is ill-posed in the class of weak (distributional) solutions. Specifically, we find a sequence τM of positive stopping times for which the Euler system admits infinitely many solutions originating from the same initial data. The solutions are weak in the PDE sense but strong in the probabilistic sense, meaning, they are defined on an a priori given stochastic basis and adapted to the driving stochastic process.

stochastic compressible Euler system, weak solution, compressible Euler system, stochastic forcing, ill-posedness, convex integration
Mathematical Subject Classification 2010
Primary: 35Q31
Secondary: 35D30, 60H15
Received: 24 May 2017
Revised: 8 December 2018
Accepted: 23 February 2019
Published: 19 March 2020
Dominic Breit
Department of Mathematics
Heriot-Watt University
United Kingdom
Eduard Feireisl
Institute of Mathematics
Academy of Sciences of the Czech Republic
Czech Republic
Martina Hofmanová
Technical University Berlin
Institute of Mathematics
Fakultät für Mathematik
Universität Bielefeld